Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fasting
Aug 27, 2007

Dear Sir, I'm a new muslim and have just started to take meds (kaletra-lopinavir/ritonvir and truvada) i've set the timetable for 630-630. I've read in 2003 that another muslim wrote to the forum and asked if it was ok to fast, and one doctor said it was ok. as we are in daylights saving time and we are suppose to fast from dawn until sunset, i was wondering what is the maximum a person can hold off on taking the meds? Also, as i am a teacher sometimes it is hard for me to be regular with my evening medication, usually i'm late by a few hours, what problems can that cause or if any? i'm not in my foreign country so i have some language barriers with my doctor sometimes in understanding everything. thank you for your time. dawn

Response from Dr. Young

Dawn, thank you for your post.

A few hours late on occasion won't pose any problems with your regimen. Further, since lopinavir/ritonavir (Kaletra) can be taken once-daily, an alternative strategy could be to take all 4 of your lopinavir/ritonavir tablets together on the day of your fast.

If a once-daily schedule might ultimately be beneficial to you, I'd talk to your doctor about this option.

Best of health to you. BY



Previous
Sustiva & brain barrier
Next
What about the "memory" of cells

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement